Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 30, NWS Medford, OR
NWS Medford, OR issued this gale warning at May 21, 2012, 12:37 AM PDT. It took effect at May 21, 2012, 8:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 12:37 AM PDT (07:37 UTC)
- In effect from
- May 21, 2012, 8:00 AM PDT
- Expired
- May 21, 2012, 2:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
766 WHUS76 KMFR 210737 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1237 AM PDT MON MAY 21 2012 PZZ370-212045- /O.UPG.KMFR.GL.A.0023.120521T0900Z-120522T0000Z/ /O.NEW.KMFR.SE.W.0032.120521T1500Z-120521T2100Z/ /O.NEW.KMFR.GL.W.0030.120521T1500Z-120521T2100Z/ /O.NEW.KMFR.SI.Y.0062.120521T0900Z-120521T1500Z/ /O.UPG.KMFR.SE.A.0018.120521T0900Z-120522T0000Z/ /O.NEW.KMFR.SW.Y.0056.120521T0900Z-120521T1500Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1237 AM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A GALE WARNING HAS ALSO BEEN ISSUED. THE GALE WARNING IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS HAS BEEN ISSUED. THE SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KT THROUGH EARLY THIS MORNING THEN PEAK AT GALES 35 KT WITH GUSTS TO 45 KT LATE THIS MORNING AND EARLY THIS AFTERNOON. WINDS WILL DECREASE BELOW 20 KT BY THIS EVENING. * SEAS: SEAS WILL BUILD AND BECOME VERY STEEP AND WIND DRIVEN TODAY. COMBINED SEAS WILL PEAK AT 10 TO 12 FEET LATE THIS MORNING AND EARLY THIS AFTERNOON. SEAS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-212045- /O.UPG.KMFR.GL.A.0023.120521T1200Z-120522T0000Z/ /O.NEW.KMFR.SI.Y.0062.120521T1200Z-120522T0000Z/ /O.UPG.KMFR.SE.A.0018.120521T1200Z-120522T0000Z/ /O.NEW.KMFR.SW.Y.0056.120521T1200Z-120522T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1237 AM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KT THIS MORNING WITH OCCASIONAL GUSTS TO 30 KT EARLY THIS AFTERNOON. WINDS WILL DECREASE BELOW 20 KT BY THIS EVENING. * SEAS: SEAS WILL BUILD AND BECOME STEEP AND WIND DRIVEN TODAY. COMBINED SEAS WILL PEAK AT 8 TO 10 FEET EARLY THIS AFTERNOON THEN SUBSIDE THIS EVENING. * AREAS AFFECTED: THE HIGHEST WINDS AND SEAS WILL BE NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-212045- /O.UPG.KMFR.GL.A.0023.120521T0900Z-120522T0000Z/ /O.NEW.KMFR.SI.Y.0062.120521T1200Z-120522T0000Z/ /O.UPG.KMFR.SE.A.0018.120521T0900Z-120522T0000Z/ /O.NEW.KMFR.SW.Y.0056.120521T1200Z-120522T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1237 AM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KT THIS MORNING THEN PEAK AT 25 TO 30 KT LATE THIS MORNING OR EARLY THIS AFTERNOON. WINDS WILL DECREASE BELOW 20 KT BY THIS EVENING. * SEAS: SEAS WILL BUILD AND BECOME STEEP AND WIND DRIVEN TODAY. COMBINED SEAS WILL PEAK AT 8 TO 10 FEET LATE THIS MORNING OR EARLY THIS AFTERNOON. SEAS WILL SUBSIDE THIS EVENING. * AREAS AFFECTED: THE HIGHEST WINDS AND SEAS WILL BE NORTH OF GOLD BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-212045- /O.UPG.KMFR.GL.A.0023.120521T1200Z-120522T0000Z/ /O.NEW.KMFR.SI.Y.0062.120521T1200Z-120522T0000Z/ /O.UPG.KMFR.SE.A.0018.120521T1200Z-120522T0000Z/ /O.NEW.KMFR.SW.Y.0056.120521T1200Z-120522T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 1237 AM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KT THIS MORNING THEN PEAK AT 25 TO 30 KT EARLY THIS AFTERNOON. WINDS WILL DECREASE BELOW 20 KT THIS EVENING. * SEAS: SEAS WILL BUILD AND BECOME STEEP AND WIND DRIVEN TODAY. COMBINED SEAS WILL PEAK AT 9 TO 11 FEET EARLY THIS AFTERNOON THEN SUBSIDE THIS EVENING. * AREAS AFFECTED: THE HIGHEST WINDS AND SEAS WILL BE BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
287 WHUS76 KMFR 210947 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 247 AM PDT MON MAY 21 2012 PZZ370-212100- /O.CON.KMFR.SI.Y.0062.000000T0000Z-120521T1500Z/ /O.CON.KMFR.SW.Y.0056.000000T0000Z-120521T1500Z/ /O.CON.KMFR.GL.W.0030.120521T1500Z-120521T2100Z/ /O.CON.KMFR.SE.W.0032.120521T1500Z-120521T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 247 AM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * WINDS: SOUTH WINDS 20 TO 25 KT EARLY THIS MORNING RISING TO GALES 35 KT WITH GUSTS TO 45 KT LATE THIS MORNING AND EARLY THIS AFTERNOON. WINDS WILL DECREASE BELOW 20 KT BY THIS EVENING. * SEAS: SEAS WILL BUILD AND BECOME VERY STEEP AND WIND DRIVEN TODAY. COMBINED SEAS WILL PEAK AT 10 TO 12 FEET LATE THIS MORNING AND EARLY THIS AFTERNOON. SEAS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-376-212300- /O.CON.KMFR.SI.Y.0062.120521T1200Z-120522T0000Z/ /O.CON.KMFR.SW.Y.0056.120521T1200Z-120522T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 247 AM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KT THIS MORNING WITH OCCASIONAL GUSTS TO 30 KT EARLY THIS AFTERNOON. WINDS WILL DECREASE BELOW 20 KT BY THIS EVENING. * SEAS: SEAS WILL BUILD AND BECOME STEEP AND WIND DRIVEN TODAY. COMBINED SEAS WILL PEAK AT 8 TO 10 FEET EARLY THIS AFTERNOON THEN SUBSIDE THIS EVENING. * AREAS AFFECTED: THE HIGHEST WINDS AND SEAS WILL BE NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-212300- /O.CON.KMFR.SI.Y.0062.120521T1200Z-120522T0000Z/ /O.CON.KMFR.SW.Y.0056.120521T1200Z-120522T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 247 AM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 25 KT THIS MORNING THEN PEAK AT 25 TO 30 KT EARLY THIS AFTERNOON. WINDS WILL DECREASE BELOW 20 KT THIS EVENING. * SEAS: SEAS WILL BUILD AND BECOME STEEP AND WIND DRIVEN TODAY. COMBINED SEAS WILL PEAK AT 9 TO 11 FEET EARLY THIS AFTERNOON THEN SUBSIDE THIS EVENING. * AREAS AFFECTED: THE HIGHEST WINDS AND SEAS WILL BE BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
400 WHUS76 KMFR 212100 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PDT MON MAY 21 2012 PZZ370-220300- /O.CAN.KMFR.GL.W.0030.000000T0000Z-120521T2100Z/ /O.CAN.KMFR.SE.W.0032.000000T0000Z-120521T2100Z/ /O.EXB.KMFR.SI.Y.0062.000000T0000Z-120522T0300Z/ /O.EXB.KMFR.SW.Y.0056.000000T0000Z-120522T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 200 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH WINDS OF 25 TO 30 KT WITH GUSTS TO 35 KT WILL CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH BELOW 20 KT THIS EVENING. * SEAS: STEEP AND WIND DRIVEN SEAS OF 8 TO 10 FT WITH DOMINANT PERIOD OF AROUND 9 SECONDS WILL CONTINUE THIS AFTERNOON AND THEN DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-220300- /O.EXT.KMFR.SI.Y.0062.000000T0000Z-120522T0300Z/ /O.EXT.KMFR.SW.Y.0056.000000T0000Z-120522T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 200 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH WINDS OF 25 TO 30 KT WITH GUSTS TO 35 KT WILL CONTINUE THROUGH THE AFTERNOON AND THEN DIMINISH BELOW 20 KT THIS EVENING. * SEAS: STEEP AND WIND DRIVEN SEAS OF 8 TO 10 FT WITH DOMINANT PERIOD OF AROUND 9 SECONDS WILL CONTINUE THIS AFTERNOON AND THEN DIMINISH THIS EVENING. * AREAS AFFECTED: THE HIGHEST WINDS AND SEAS WILL BE BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-376-220000- /O.CON.KMFR.SI.Y.0062.000000T0000Z-120522T0000Z/ /O.CON.KMFR.SW.Y.0056.000000T0000Z-120522T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 200 PM PDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: SOUTH WINDS OF 15 TO 25 KT WILL CONTINUE THIS AFTERNOON AND THEN DECREASE BELOW 15 KT BY THIS EVENING. * SEAS: STEEP AND WIND DRIVEN SEAS WILL OF 8 TO 10 FEET WITH DOMINANT PERIOD AROUND 9 SECONDS WILL CONTINUE THIS AFTERNOON THEN SUBSIDE THIS EVENING. * AREAS AFFECTED: THE HIGHEST WINDS AND SEAS WILL BE NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at May 20, 8:55 PM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 20, 8:55 PM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 PM PDT SUN MAY 20 2012
.DISCUSSION...THE 18Z GFS AND 00Z NAM MODEL DATA SUPPORTS THE
CURRENT FORECAST OF A JOLT BACK TO MORE SPRING-LIKE WEATHER ON
MONDAY WITH A SIGNIFICANT COLD FRONT TO REACH THE COAST LATE IN
THE MORNING AND MOVE QUICKLY ACROSS OUR AREA THROUGH THE EVENING.
THE FRONT WILL PRODUCE BREEZY TO WINDY CONDITIONS WITH VERY LIGHT
RAIN LIKELY AT THE COAST IN THE MORNING THEN RAIN IN THE AFTERNOON
MAINLY FROM THE COAST INTO THE UMPQUA BASIN AND JOSEPHINE COUNTY.
RAIN WILL TURN TO SHOWERS IN THE EVENING WITH PRECIPITATION
LIKELY SPREADING ACROSS THE REMAINDER OF THE WEST SIDE AND ALSO
MUCH OF KLAMATH COUNTY. WITH THE THICKER/LOWER LEVEL CLOUD COVER
AND MUCH OF THE PRECIPITATION HOLDING OFF UNTIL THE
EVENING...THIS SHOULD ALLOW HIGH TEMPERATURES TO REACH LEVELS NEAR
OR SLIGHTLY ABOVE NORMAL.
SHOWERS WILL DIMINISH LATER MONDAY NIGHT. BUT, A SHORTWAVE TROUGH
WILL FOLLOW ON TUESDAY WITH A CHANCE OF SHOWERS MAINLY AT THE
COAST AND FROM THE UMPQUA BASIN NORTHWARD. A MOIST ONSHORE FLOW
WILL LINGER DURING MID-WEEK BUT THIS MOISTURE LOOKS MORE LIMITED
AND SHALLOW THAN IN PREVIOUS MODEL RUNS. THIS SHOULD KEEP SHOWERS
ON THE LIGHT SIDE AND MAINLY ALONG THE COAST INTO DOUGLAS COUNTY.
ALSO, THE GFS HAS TRENDED SLIGHTLY WEAKER WITH THE ARRIVAL OF THE
NEXT TROUGH AT THE END OF THE WEEK.
&&
.AVIATION...PLEASE NOTE...MEASURED OBSERVATIONS AT NORTH BEND WILL
NOT BE AVAILABLE FROM TUESDAY MAY 22RD THROUGH THURSDAY MAY 24TH.
MANUAL OBSERVATIONS WILL BE TAKEN DURING THIS TIME...BUT THEY WILL
BE ESTIMATES AND OBSERVATIONS WILL NOT BE AVAILABLE FROM 9 PM PDT
UNTIL 7 AM PDT.
WIDESPREAD IFR AND LOCAL MVFR CEILINGS HAVE SPREAD INTO THE COAST
AND WILL PERSIST OVERNIGHT. MVFR CEILINGS WILL ALSO SPREAD INTO
THE UMPQUA BASIN AFTER MIDNIGHT. ELSEWHERE, INLAND SITES WILL
REMAIN VFR THROUGH MONDAY MORNING WITH JUST SOME MID TO HIGH LEVEL
CLOUDS. THERE WILL BE SOME IMPROVEMENT IN COASTAL CEILINGS MONDAY
MORNING. BUT A COLD FRONT WILL ARRIVE BY THE AFTERNOON WITH MVFR
CEILINGS AND RAIN SPREADING INLAND...REACHING THE CASCADES BY
MONDAY EVENING.
&&
.PREV DISCUSSION... /ISSUED 204 PM PDT SUN MAY 20 2012/
SHORT TERM....A WEAK SHORTWAVE DISTURBANCE COMBINED WITH WEAK
DAYTIME INSTABILITY IS PRODUCING SOME CUMULUS CLOUDS...MAINLY
OVER THE CASCADES INTO SOUTHEAST OREGON. THERE IS VERY SLIGHT
CHANCE FOR ISOLATED THUNDERSTORMS. HOWEVER...DAYTIME HEATING MAY
NOT BE ENOUGH TO OVERCOME A WEAK CAP IN PLACE. HIGH CLOUDS ARE
ARE ALSO PRESENT OVER MUCH OF THE AREA THIS AFTERNOON WITH THE
LEAST AMOUNT OF HIGH CLOUDS IN SOUTHERN JOSEPHINE...WESTERN
SISKIYOU AND MODOC COUNTIES. THE HIGH CLOUDS ARE EXPECTED TO THIN
LATE THIS AFTERNOON INTO THE EVENING. HOWEVER...SOME CONTINUED HIGH
CLOUDS ARE EXPECTED AND MAY IMPEDE THE VIEWING OF THE ANNULAR
ECLIPSE THIS EVENING WHICH PEAKS NEAR 625 PDT TO 630 PDT WHEN THE
SUN IS ONLY 25 DEGREES ABOVE THE HORIZON. ALONG THE COAST...EXPECT
WIDESPREAD MARINE STRATUS TO PERSIST THROUGH TONIGHT AND INTO
TOMORROW MORNING.
MONDAY THROUGH WEDNESDAY...THE PATTERN CHANGES TO A WETTER AND
COOLER REGIME. A FRONTAL SYSTEM WILL MOVE TOWARDS THE AREA TONIGHT
INTO MONDAY WITH THE WARM FRONT PUSHING INLAND TONIGHT FOLLOWED BY
THE COLD FRONT MONDAY AFTERNOON AND EVENING. MODELS ARE SHOWING
LITTLE PRECIPITATION OVER THE AREA WITH THE WARM FRONT...EXCEPT
NEAR THE COAST AND FOR AREAS JUST INLAND. THEN...THE COLD FRONT
WILL BRING A CHANCE FOR RAIN OVER MUCH OF THE CWA WITH RAIN LIKELY
FROM THE CASCADES WEST IN SOUTHERN OREGON AND INTO WESTERN
SISKIYOU COUNTY LATE MONDAY AFTERNOON AND EVENING. GUSTY SOUTHWEST
WINDS ARE EXPECTED ACROSS THE AREA MONDAY AFTERNOON AND EVENING. THE
STRONGEST WINDS WILL OCCUR OVER THE MOUNTAINS AND EAST OF THE
CASCADES WHERE GUSTS UP TO 40 MPH ARE POSSIBLE. BEHIND THE
FRONT...AN UPPER TROUGH SETTLES OVER THE REGION WITH ADDITIONAL
SHORTWAVE DISTURBANCES BRINGING CONTINUED CHANCES FOR RAIN TUESDAY
AND WEDNESDAY...ESPECIALLY FOR AREAS FROM THE CASCADES WEST.
COOLER TEMPERATURES ARE IN STORE DURING THIS PERIOD AS 500MB
HEIGHTS LOWER OVER THE REGION. HIGH TEMPERATURES TUESDAY AND
WEDNESDAY ARE EXPECTED IN THE 60S WEST OF THE CASCADES AND IN THE
UPPER 50S TO LOW 60S EAST OF THE CASCADES.
LONG TERM...THURSDAY THROUGH SUNDAY...THE COOL AND WET PATTERN
CONTINUES THURSDAY AND FRIDAY WITH MODELS SHOWING A UPPER LOW
DROPPING SOUTH OVER THE AREA LATE THURSDAY INTO FRIDAY. THIS WILL
BRING COLD SHOWERY CONDITIONS TO THE AREA. THE GFS IS QUICKER TO
EXIT THIS LOW TO THE SOUTHEAST THAN THE ECMWF AND BRINGS IN DRIER
CONDITIONS BY FRIDAY NIGHT AND SATURDAY. THE ECMWF KEEPS SHOWERS
OVER THE AREA THROUGH SATURDAY...DIMINISHING SATURDAY NIGHT AND
SUNDAY. HAVE GONE WITH A COMPROMISE OF CHANCE OF SHOWERS FRIDAY
WITH THE CHANCE OF SHOWERS DECREASING SATURDAY AND SUNDAY. AS THE
UPPER TROUGH EXITS TO THE EAST NEXT WEEKEND...EXPECT WARMER
CONDITIONS TO DEVELOP WITH A RETURN TO NORMAL OR SLIGHTLY ABOVE
NORMAL CONDITIONS BY SUNDAY. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...GALE WATCH FROM 5 AM PDT MONDAY THROUGH MONDAY AFTERNOON FOR
PZZ350-356.
HAZARDOUS SEAS WATCH FROM 5 AM PDT MONDAY THROUGH MONDAY
AFTERNOON FOR PZZ350-356.
GALE WATCH FROM 2 AM PDT MONDAY THROUGH MONDAY AFTERNOON FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM 2 AM PDT MONDAY THROUGH MONDAY
AFTERNOON FOR PZZ370-376.
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:37 AM PDT | Hazardous Seas Warning | MFR | 13 hr | |
| May 21, 12:37 AM PDT | Small Craft Advisory for Winds | MFR | 19 hr | |
| May 21, 12:37 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 19 hr | |
| May 21, 2:36 AM PDT | Wind Advisory | MFR | Klamath, Lake | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.